Volume 14, issue 6 (2014)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 20
Issue 7, 3219–3760
Issue 6, 2687–3218
Issue 5, 2145–2685
Issue 4, 1601–2143
Issue 3, 1073–1600
Issue 2, 531–1072
Issue 1, 1–529

Volume 19, 7 issues

Volume 18, 7 issues

Volume 17, 6 issues

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Editorial Board
Editorial Interests
Subscriptions
 
Submission Guidelines
Submission Page
Policies for Authors
Ethics Statement
 
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
Author Index
To Appear
 
Other MSP Journals
Connected sum at infinity and $4$–manifolds

Jack S Calcut and Patrick V Haggerty

Algebraic & Geometric Topology 14 (2014) 3281–3303
Bibliography
1 R H Bing, A surface is tame if its complement is $1$–ULC, Trans. Amer. Math. Soc. 101 (1961) 294 MR0131265
2 J S Calcut, H C King, L C Siebenmann, Connected sum at infinity and Cantrell–Stallings hyperplane unknotting, Rocky Mountain J. Math. 42 (2012) 1803 MR3028764
3 J Cerf, Sur les difféomorphismes de la sphère de dimension trois $(\Gamma_{4}=0)$, Lecture Notes in Mathematics 53, Springer (1968) MR0229250
4 W T Eaton, The sum of solid spheres, Michigan Math. J. 19 (1972) 193 MR0309116
5 R H Fox, E Artin, Some wild cells and spheres in three-dimensional space, Ann. of Math. 49 (1948) 979 MR0027512
6 R E Gompf, Minimal genera of open $4$–manifolds arXiv:1309.0466
7 R E Gompf, An infinite set of exotic $\mathbb{R}^4$'s, J. Differential Geom. 21 (1985) 283 MR816673
8 R E Gompf, A I Stipsicz, 4–manifolds and Kirby calculus, Graduate Studies in Mathematics 20, Amer. Math. Soc. (1999) MR1707327
9 V Guillemin, A Pollack, Differential topology, Prentice-Hall (1974) MR0348781
10 O G Harrold Jr., E E Moise, Almost locally polyhedral spheres, Ann. of Math. 57 (1953) 575 MR0053504
11 A Hatcher, Notes on basic $3$–manifold topology (2000)
12 A Hatcher, Algebraic topology, Cambridge Univ. Press (2002) MR1867354
13 M W Hirsch, Differential topology, Graduate Texts in Mathematics 33, Springer (1994) MR1336822
14 B Hughes, A Ranicki, Ends of complexes, Cambridge Tracts in Mathematics 123, Cambridge Univ. Press (1996) MR1410261
15 J W Milnor, Topology from the differentiable viewpoint, Princeton Univ. Press (1997) MR1487640
16 J Munkres, Differentiable isotopies on the $2$–sphere, Michigan Math. J. 7 (1960) 193 MR0144354
17 R Myers, End sums of irreducible open $3$–manifolds, Quart. J. Math. Oxford Ser. 50 (1999) 49 MR1673256
18 S Schröer, Baer's result: The infinite product of the integers has no basis, Amer. Math. Monthly 115 (2008) 660 MR2444943
19 C D Sikkema, A duality between certain spheres and arcs in $S^{3}$, Trans. Amer. Math. Soc. 122 (1966) 399 MR0199851
20 S Smale, Diffeomorphisms of the $2$–sphere, Proc. Amer. Math. Soc. 10 (1959) 621 MR0112149
21 W P Thurston, Three-dimensional geometry and topology, Vol. $1$ (editor S Levy), Princeton Mathematical Series 35, Princeton Univ. Press (1997) MR1435975
22 F C Tinsley, D G Wright, Some contractible open manifolds and coverings of manifolds in dimension three, Topology Appl. 77 (1997) 291 MR1451590